Optimal Switching Decisions Under Stochastic Volatility with Fast Mean Reversion
European Journal of Operational Research, Vol. 251, No. 1, pp. 148-157, 2016
26 Pages Posted: 26 Mar 2016
Date Written: November 29, 2015
We study infinite-horizon, optimal switching problems for underlying processes that exhibit "fast" mean-reverting stochastic volatility. We obtain closed-form analytic approximations of the solution for the resulting quasi-variational inequalities, that provide quantitative and qualitative results for the effects of multi-scale variability of the underlying process on the optimal switching rule. The proposed methodology is applicable to a number of operations research problems involving switching flexibility.
Keywords: Optimal switching problems, Multi-scale stochastic volatility, Quasi-variational inequalities, Hysteresis
JEL Classification: C41, D81, G13
Suggested Citation: Suggested Citation